Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Is simvastatin (40mg) taken with ezetimibe (10mg) a good substitue

DOCTOR OF THE MONTH - Jan 2017
Jan 2017
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2013
Answered : 1430 Questions
Question
Is simvastatin (40mg) taken with ezetimibe (10mg) a good substitue for vytorin (40mg) and why would these two satins be subcribed in lieu of Vytorin when my total cholestrol is 151
Sat, 3 Feb 2018 in Hypertension and Heart Disease
Follow-up: Is simvastatin (40mg) taken with ezetimibe (10mg) a good substitue 6 minutes later
Total cholesterol 151
Triglycerides 50
HDL 72
LDL 69
VLDL 10
 
 
Answered by Dr. Sagar Makode 38 minutes later
Brief Answer:
Yes, it's an alternative

Detailed Answer:
Hello,
Firstly, it's an alternative and you can have it. Vytorin combines both components so easier to have.
Also, the most important reason for its continuation is pleiotropic effects. It has multiple benefits other than lipid lowering like antioxidant, plaque stabilisation etc. It has found to provide mortality benefits beyond lipid control. Also, after stopping, these and lipid lowering effects will gradually vanish so they are continued irrespective of lipid levels. Ezetimibe is not absolutely necessary and it can be stopped but some physician wants to continue it as well.
Hope this helps you and clears your doubt. Get back if you have any doubts.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor